Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 89, NWS Little Rock, AR

October 27, 2004Polk County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Oct 27, 2004, 10:54 AM CDT for Polk County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2004, 10:54 AM CDT (15:54 UTC)
Expired
Oct 27, 2004, 1:00 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Polk County, AR

The radar

The Western Arkansas radar (KSRX), 83 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 3.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 271559
FFWLIT
ARC113-271800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1054 AM CDT WED OCT 27 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  POLK COUNTY IN WESTERN ARKANSAS

* UNTIL 100 PM CDT

* AT 1050 AM CDT...DOPPLER WEATHER RADAR SHOWED SHOWERS AND A FEW    
  THUNDERSTORMS ACROSS POLK COUNTY. THE RADAR WAS INDICATING THAT 3  
  TO 4 INCHES OF RAIN HAD FALLEN THIS MORNING FROM NEAR COVE TO      
  SHADY AND BIG FORK. GIVEN THIS...FLASH FLOODING IS LIKELY TO       
  OCCUR. WHILE PRECIPITATION MAY END DURING THE WARNING PERIOD...
  IT WILL TAKE AWHILE FOR ANY FLOOD WATER TO RUNOFF. 

&&

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

LAT...LON 3468 9394 3437 9396 3438 9444 3471 9444

$$

46
1 follow-up statement
000 
WGUS74 KLZK 271636
FFSLIT
ARC113-271800-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1134 AM CDT WED OCT 27 2004

...A FLASH FLOOD WARNING FOR CONTINUES UNTIL 100 PM CDT FOR POLK
COUNTY...

AT 1130 AM CDT...DOPPLER WEATHER RADAR SHOWED SCATTERED SHOWERS AND 
ISOLATED THUNDERSTORMS ACROSS THE NORTHERN HALF OF POLK COUNTY. 
PRECIPITATION HAS BEEN PERSISTENT THIS MORNING...WITH 3 TO 4 INCHES 
OF RAIN IN SOME AREAS. 

FLASH FLOODING HAS BEEN REPORTED...WITH ROADS UNDER WATER AND 
BRIDGES WASHING OUT FROM COVE AND HATFIELD EASTWARD THROUGH SHADY 
AND BIG FORK. IN MENA...WATER WAS FLOWING ACROSS SOME ROADS IN TOWN.

PEOPLE IN POLK COUNTY ARE ADVISED NOT TO DRIVE INTO AREAS WHERE 
WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR SAFE 
PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A 
VEHICLE DOWNSTREAM.

&&  

LAT...LON 3468 9394 3437 9396 3438 9444 3471 9444

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Oct 27, 8:25 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Oct 27, 8:25 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
825 AM CDT WED OCT 27 2004

.DISCUSSION...
SHOWERS/FEW THUNDERSTORMS DEVELOPED IN SOUTHWEST ARKANSAS EARLY THIS
MORNING...AND WILL SPREAD ACROSS CENTRAL/NORTHERN SECTIONS OF THE
STATE THROUGH THE EARLY AFTERNOON BEFORE SCATTERING OUT. GIVEN THE
CURRENT TREND...UPPED CHANCES FOR PRECIPITATION NORTH/CENTRAL
ARKANSAS...WITH LOW RAIN CHANCES CONTINUING IN THE SOUTH. (46)
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

46
Hazardous weather outlook, Oct 27, 9:45 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
945 AM CDT WED OCT 27 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
945 AM CDT WED OCT 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A STALLED FRONTAL SYSTEM IS LOCATED JUST TO THE NORTH OF ARKANSAS
TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
TODAY AND TONIGHT...MAINLY OVER THE NORTHERN AND CENTRAL SECTIONS.
NONE OF THE STORMS SHOULD REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UNSETTLED WEATHER IS EXPECTED FOR SEVERAL MORE DAYS. A SERIES OF
WEAK UPPER LEVEL LOWS WILL MOVE ACROSS THE STATE. THERE WILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS FROM THURSDAY THROUGH MONDAY
NIGHT.

NO SIGNIFICANT SEVERE WEATHER IS EXPECTED AT THIS TIME FOR THURSDAY
THROUGH SUNDAY...BUT ISOLATED STRONG THUNDERSTORMS WITH SOME HAIL
AND WIND GUSTS CANNOT BE RULED OUT...ESPECIALLY OVER THE NORTH ON
FRIDAY.

ANOTHER STRONG COLD FRONT WILL MOVE ACROSS THE STATE ON MONDAY.
THERE MAY BE A RISK OF SEVERE WEATHER WITH THIS COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 11:12 AM CDTFlash Flood WarningLZKMontgomery2 hr

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.